Thunderstorm Wind, Benton
- When
- July 2, 7:35 PM CST
- Where
- Benton County, Gentry
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.267, -94.483
Thunderstorm winds estimated at 70 miles an hour blew down trees.
5 thunderstorm wind, 4 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 2, 1:50 PM CST, 5 hours 45 minutes earlier.
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
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI JUL 2 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI JUL 2 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT WITH THE POTENTIAL FOR FLASH FLOODING... THE EARLIER THUNDERSTORM COMPLEX HAS MOVED EAST OF THE REGION EARLY THIS AFTERNOON WITH ONLY A FEW LINGERING SHOWERS AND THUNDERSTORMS OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. VERY HEAVY RAINFALL HAS ALREADY OCCURRED WITH THE EARLIER COMPLEX...WITH A LARGE SWATH OF 2 TO 4 INCHES RAINFALL TOTALS ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. SIGNIFICANT FLOODING REMAINS ONGOING ACROSS PARTS OF WEST-CENTRAL ARKANSAS. WITH THE ADDITIONAL PRECIPITATION EXPECTED THIS EVENING INTO TONIGHT...A FLASH FLOOD WATCH WILL LIKELY BE REQUIRED FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE BY LATE AFTERNOON ACROSS EASTERN OKLAHOMA WITH CAPE VALUES IN EXCESS OF 2500 J/KG. MULTIPLE SURFACE BOUNDARIES REMAIN ACROSS NORTHEAST OKLAHOMA THAT COULD PROVIDE THE FOCUS FOR THUNDERSTORM INITIATION BY LATE AFTERNOON OR EARLY EVENING. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO BE SEVERE WITH NICKEL SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE STORMS THAT DEVELOP THIS EVENING WILL LIKELY FORM INTO A CONVECTIVE COMPLEX OVERNIGHT AS THE LOW LEVEL JET DEVELOPS. STRONG TO SEVERE THUNDERSTORMS WITH THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY ACROSS FAR SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ANY ADDITIONAL RAINFALL ON THE ALREADY SATURATED GROUNDS WILL LIKELY LEAD TO EXCESSIVE RUNOFF AND FLASH FLOODING. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY LATE AFTERNOON OR EARLY EVENING. EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE EXTENDED OUTLOOK PERIOD. SATURDAY NIGHT HOLDS THE POTENTIAL FOR ANOTHER THUNDERSTORM COMPLEX...WITH MORE ISOLATED AFTERNOON THUNDERSTORMS POSSIBLE FOR THE REMAINDER OF THE UPCOMING SEVEN DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 654 PM CDT FRI JUL 2 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-030500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 654 PM CDT FRI JUL 2 2004 SEVERE THUNDERSTORM WATCH NUMBER 537 HAS BEEN ISSUED UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... IN EASTERN OKLAHOMA... ADAIR...CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL... LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA... OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG... PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...WAGONER...WASHINGTON AND IN NORTHWEST ARKANSAS... BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN... WASHINGTON
OKZ054-055-030130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT FRI JUL 2 2004
OKZ054-055-030130-
OSAGE OK-WASHINGTON OK-
723 PM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND WASHINGTON
AT 723 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF BARTLESVILLE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...DEWEY AND BARTLESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Tulsa radar (KINX), 97 km away, was scanning. The volume nearest the first event began at 01:35 UTC.
5 thunderstorm wind, 4 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.
Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb. The tree limb fell on a barn causing damage to its roof.
Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.
Heavy thunderstorm rains caused extensive flooding across Benton county. The high rainfall total in the county was 4.90 inches at Bentonville. Numerous roads were flooded including city street in Siloam Springs, Highway 59 near Sulphur Springs and Highway 94 just north of Rogers. County roads across the county received extensive damage from the flood waters with as many as four bridges washed out.Roads were not the only thing flooded. Thirty people were evacuated from an apartment complex in Rogers due to the flooding and the heavy rain caused a dike to break at Decatur causing the downtown part of the city to flood.
Heavy thunderstorm rains caused extensive flooding across Sebastian county. Some rainfall totals included 7.34 inches at Midland, 5.40 inches at Lavaca and 3.91 inches at Greenwood. Numerous major highways were flooded including Highway 22 just south of Lavaca, Highway 255 near Central City, Highway 45 near Midland and Highway 96 between Fort Smith and Greenwood. Between Fort Smith and Greenwood a couple of vehicles were swept off the road due the flood waters. No injuries were reported though. The most major damage was in Greenwood where 100 people were displaced from their homes.
Heavy thunderstorm rains which totalled 3.55 inches at Fayetteville caused several county roads to be flooded and damaged across Washington county. The high water from the rain also damaged War Eagle Marina which is just northeast of Fayetteville.
Heavy thunderstorm rains which totalled 4.51 inches near Natural Dam and 4.42 inches at Van Buren caused extensive flooding across Crawford county. City streets in Van Buren were flooded as well as numerous county road across nearly all of the county. One road which received heavy damage was Pine Hollow road between Uniontown and Highway 59. Between Uniontown and Figure Five a double wide mobile home was washed away due to the flood waters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415311, 5415312, 5415313, 5415314, 5415519, 5415520, 5415522, 5415521, 5415523, 5415524.